MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2006098
Medical Device Problem Codes Smoking (1585); Noise, Audible (3273); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the console was lasering for about 15 minutes on a light dusting setting.Then, a loud pop/explosion was heard, the screen went black, the console restarted by itself and suddenly smoke came out from the back of the device.The console was shut it down and unplugged it immediately.The procedure was not completed, and the patient was rescheduled.
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed a physical inspection of the console and was found that the capacitor charger, pin connectors and blast shield were damaged.After the components were replaced, the issue was resolved, thus confirming the reported event.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidm
yokneam
IS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20757384
Report Number2124215-2024-71007
Device Sequence Number8422626
Product Code GEX
UDI-Device Identifier07290109145990
UDI-Public(01)07290109145990(11)190915(10)301(21)301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2006098
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date04/30/2025
Date Device Manufactured09/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown